MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. DERMATAC¿ DRAPE; OMP

KINETIC CONCEPTS, INC. DERMATAC¿ DRAPE; OMP
Model Number VACDSP
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Impaired Healing (2378); Skin Inflammation/ Irritation (4545)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 22-apr-2024, the following information was provided by the patient: she allegedly developed some irritation around the wound.Her home health nurse used the dermatac¿ drape that was ordered by the wound care center, which made her skin worse.She stated that she would be following up with her doctor tomorrow to assess the wound.She added that she would possibly be admitted to the hospital because the wound had worsened.On 29-apr-2024, the following information was provided by the doctor of osteopathic medicine: the patient's skin irritation was assessed to be moderate to severe, which was confirmed to cause the wound to deteriorate.The provider confirmed the alleged event to be a combination of the dermatac¿ drape not sealing properly, and the activ.A.C.¿ ion progress¿ remote therapy monitoring system not functioning properly.The patient required surgical debridement at the wound care center.Wound care treatment was changed, v.A.C.® therapy was discontinued, and the patient is improving.Additional information from the provider was requested via fax regarding the information received.On 06-may-2024, the following information was provided by the doctor of osteopathic medicine and registered nurse: the providers noted the alleged event occurred between 09-apr-2024 and 16-apr-2024.Use error may have contributed to the alleged event; however, it is uncertain if the medical device caused or contributed to the alleged event.The patient's wound and surrounding tissue deteriorated significantly in one week.The patient reported, to the provider, constant issues with the activ.A.C.¿ ion progress¿ remote therapy monitoring system staying sealed for a couple of days in a row, contributing to drainage capturing on the skin and in the wound instead of in the canister per the provider.No infection was present, no hospitalization occurred, and no medications were ordered.Surgical debridement was required to prevent worsening of the wound.V.A.C.® therapy was discontinued, and the patient continues to see the wound care center for treatment.On 25-apr-2024, a device history record review for the dermatac¿ drape lot number c16465v002 was completed.All end release testing of product and packaging met specifications.The alleged event due to the dermatac¿ drape is reported under mdr-3009897021-2024-00030.The alleged event due to the activ.A.C.¿ ion progress¿ remote therapy monitoring system is reported under mdr-3009897021-2024-00031.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged wound deterioration is related to the dermatac¿ drape.All end release testing of product and packaging met specifications.Device labeling, available in print and online, states: warnings: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy, or apply an alternative dressing at the direction of the treating physician.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Acrylic adhesive and silicone layer: the v.A.C.® drape has an acrylic adhesive coating, which may present a risk of an adverse reaction in patients who are allergic or hypersensitive to acrylic adhesives.The dermatac drape has an acrylic adhesive coating and a silicone layer, which may present a risk of an adverse reaction in patients who are allergic or hypersensitive to acrylic adhesives or silicone.If a patient has a known allergy or hypersensitivity to such materials, do not use the v.A.C.® therapy system.If any signs of allergic reaction or hypersensitivity develop, such as redness, swelling, rash, urticaria or significant pruritus, discontinue use and consult a physician immediately.If bronchospasm or more serious signs of allergic reaction appear, seek immediate medical assistance.Precautions: protect periwound skin: consider use of a skin preparation product to protect periwound skin when using v.A.C.® drape.Do not allow foam to overlap onto intact skin.Protect fragile/ friable periwound skin with additional drape, hydrocolloid or other transparent film.Multiple layers of drape may decrease the moisture vapor transmission rate, which may increase the risk of maceration.If any signs of irritation or sensitivity to the drape, foam or tubing assembly appear, discontinue use and consult a physician.To avoid trauma to the periwound skin, do not pull or stretch the drape over the foam dressing during drape application.Extra caution should be used for patients with neuropathic etiologies or circulatory compromise.Deterioration of the wound: if a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance/expertise of a specialist: check the therapy hour meter to ensure that the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.Clean wound more thoroughly during dressing changes.Evaluate for signs and symptoms of infection and, if present, treat accordingly.Change dressing often, ensuring that it is being changed at least every 48 hours.Examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.Assess for osteomyelitis and, if present, treat accordingly.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
DERMATAC¿ DRAPE
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556738
MDR Report Key19343325
Report Number3009897021-2024-00030
Device Sequence Number8791744
Product Code OMP
UDI-Device Identifier00849554005198
UDI-Public01008495540051981726123110C16465V002
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K212320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVACDSP
Device Catalogue NumberDTAC10LDPV002
Device Lot NumberC16465V002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN 40MG DAILY.; DILTIAZEM 240MG DAILY.; ELIQUIS 5MG TWICE DAILY.; GABAPENTIN 600MG 1.5 TAB THREE TIMES A DAY.; GLIMEPIRIDE 4MG.; KEPPRA 500MG 1 TAB IN AM AND 2 TABS AT HS.; LASIX 40MG DAILY.; METFORMIN 1000MG 1 TAB TWICE A DAY.; SYNTHROID 112MCG DAILY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale